Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 88, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 8, 2002, 5:23 PM EDT for Clinch County, Echols County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2002, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 8, 2002, 6:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clinch County, GA, Echols County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WUUS52 KJAX 082123 SVRJAX GAC065-101-082215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT MON JUL 8 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 615 PM EDT * AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHWEST OF NEEDMORE...OR ABOUT 9 MILES WEST OF FARGO...MOVING WEST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT... NEEDMORE... STATENVILLE... MAYDAY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ LAT...LON 3059 8273 3079 8259 3105 8332 3081 8341 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:13 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 1:13 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 113 PM EDT MON JUL 08 2002 CURRENTLY... EAST COAST SEA-BREEZE HAS REACHED I-95 CORRIDOR WITH NUMEROUS SHOWERS AND AND THUNDERSTORMS ALONG AND AHEAD OF THIS BOUNDARY. THIS WILL CONTINUE INTO THIS EVENING...ESPECIALLY WHERE SEA-BREEZES COLLIDE... WITH ISOLATED ACTIVITY EXPECTED IN THE WAKE OF THESE BOUNDARIES. TONIGHT...SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE INTERIOR SECTIONS...ESPECIALLY FROM LAKE CITY NORTHWARD AS VORT MAX ADVANCES WEST OVER NORTHERN FLORIDA. WILL NEED TO KEEP MINIMUM POSTS ALONG THE COAST AS BROAD AREA OF SURFACE MOISTURE CONVERGENCE CONTINUES. TUESDAY THROUGH THURSDAY...SFC LOW MEANDERS OVER THE EASTERN GULF OF MEXICO WITH A SOUTH TO SOUTHEAST FLOW OVER OUR CWA. ATLANTIC HIGH WILL DOMINATE OUR WEATHER PATTERN. AS ADVERTISED...BULK OF MOISTURE AND MID-LVL ENERGY WILL BE OVER THE SOUTHERN ZONES SO WILL GO WITH HIGH CHC POPS (50-60%) THERE AND DROP TO LOWER CHANCE NORTHWARD. EXTENDED...ATLANTIC SFC RIDGE AXIS GRADUALLY OSCILLATES S OF THE FORECAST AREA ESTABLISHING A SUMMER TIME WX PATTERN WITH AFTN/EVE TSTORM ACTIVITY FOR NE FL/SE GA. TEMPS SLIGHTLY WARMER THAN CLIMO AS FLOW BECOMES S TO SW INTO THE WEEKEND. MARINE...NO HEADLINES. PRELIM CCF AMG BB 071/091 072/092 072 16442 SSI BB 074/087 075/088 075 16242 JAX BB 072/089 072/090 072 16252 SGJ BB 075/087 075/088 075 16252 GNV EE 071/089 071/089 071 16464 OCF EE 072/089 073/089 073 16464= .JAX... .GA...NONE. .FL...NONE. ZAPPE
In the hours before
Special weather statement, Jul 8, 12:12 PM EDT, 5 hours 11 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1212 PM EDT MON JUL 08 2002 NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DURING THE AFTERNOON AND EVENING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS AND ONSHORE LATER TODAY. THE STORMS WILL MOVE TO THE WEST AROUND 15 MPH AND PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. RAINFALL TOTALS OF ONE TO TWO INCHES CAN BE EXPECTED IN THE STRONGER STORMS. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM LIMTS... THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.